Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 76, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 14, 2013, 10:00 PM CDT for Beauregard Parish, Louisiana; Newton County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2013, 10:00 PM CDT (03:00 UTC)
- Expired
- Jun 14, 2013, 11:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Beauregard Parish, LA, Newton County, TX
The radar
The Lake Charles radar (KLCH), 76 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3945 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837 WUUS54 KLCH 150300 SVRLCH LAC011-TXC351-150400- /O.NEW.KLCH.SV.W.0076.130615T0300Z-130615T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1000 PM CDT FRI JUN 14 2013 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN NEWTON COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES CALL... WEST CENTRAL BEAUREGARD PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES FIELDS... * UNTIL 1100 PM CDT * AT 1000 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...6 MILES NORTHWEST OF FIELDS... MOVING WEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BANCROFT...OLD SALEM AND TROUT CREEK PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 3076 9387 3069 9353 3051 9354 3044 9389 TIME...MOT...LOC 0300Z 092DEG 9KT 3060 9364 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:10 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 14, 6:10 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 610 PM CDT FRI JUN 14 2013 .AVIATION UPDATE...REGARDING 00Z TAF ISSUANCE. RADAR DEPICTING A BROKEN LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM JUST WEST OF NEW IBERIA...NORTHWEST TO THE LEESVILLE AREA. THIS ACTIVITY IS ASSOCIATED WITH A LATE SEASON COOL FRONT ADVANCING SOUTHWEST WITH THE CONVECTION AND AROUND 10 KNOTS. HAVE INCLUDED TEMPO GROUPS FOR THUNDER AND GUSTY OUTFLOW WINDS AT LCH AND BPT THIS EVENING. VCTS WILL COVER LFT AND ARA WHERE THE BULK OF THE PRECIPITATION HAS MOVED THROUGH...WHILE NO RAINS ARE EXPECTED AT AEX. VFR IS ANTICIPATED TO CONTINUE TO PREVAIL. && MARCOTTE && .PREV DISCUSSION... /ISSUED 410 PM CDT FRI JUN 14 2013/ DISCUSSION...A WEAK FRONTAL BOUNDARY IS MOVING INTO THE NE SECTIONS OF THE CWA WITH VERY HIGH HEAT INDEXES OCCURRING RIGHT AHEAD OF THE BOUNDARY. A SLIGHTLY COOLER AND DRIER AIRMASS IS FILTERING IN BEHIND THE BOUNDARY, BUT THE BOUNDARY WILL CONTINUE TO FARTHER WEAKEN AND RETURN NORTH SATURDAY. IN THE MEAN TIME, THE SEA BREEZE IS PUSHING INLAND AND THE FRONT IS DRIFTING SOUTH WITH A VERY HOT, MOIST, AND UNSTABLE AIRMASS BETWEEN THE TWO FEATURES. A MID TO UPPER LVL RIDGE IS SUPPRESSING ACTIVITY, HOWEVER ISOLD TO SCT STORMS MAY DEVELOP WITH ONE OR TWO BEING POSSIBLY STRONG TO MAYBE EVEN SEVERE. WITH THE WEAKENING BOUNDARY AROUND SAT A FEW MORE ISOLD STORMS WILL BE POSSIBLE. THE RIDGE WILL NUDGE BACK IN PUSHING THE BOUNDARY BACK NORTH THROUGH THE REST OF THE WEEKEND WITH AN ISOLATED STORMS POSSIBLE AGAIN SUNDAY AND LESS OF A CHANCE THROUGH EARLY IN THE COMING WEEK. THE RIDGE WILL BREAK BACK DOWN BY MID WEEK WITH A RETURN OF SHOWERS AND STORMS. MARINE...FAIRLY TRANQUIL MARINE CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE REMAINS OVER THE COASTAL WATERS. AN ONSHORE FLOW IS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 94 75 92 75 / 20 20 10 20 10 KBPT 77 94 76 93 75 / 20 20 10 20 10 KAEX 69 96 73 95 73 / 10 10 10 20 10 KLFT 74 94 76 92 74 / 20 20 10 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 14, 4:51 AM CDT, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 451 AM CDT FRI JUN 14 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-151000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 451 AM CDT FRI JUN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER TODAY AND INTO THIS EVENING. A FEW STRONG THUNDERSTORMS ARE POSSIBLE, BUT ARE NOT EXPECTED TO REACH SEVERE LIMITS. IN ADDITION, HEAT INDICES UP TO 105 WILL BE POSSIBLE OVER ACADIANA THIS AFTERNOON, 98 TO 103 FOR HEAT INDICES ELSEWHERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTER A WARM AND DRY WEEKEND, MORE TYPICAL SUMMER TYPE SHOWERS AND THUNDERSTORMS ARE EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SPOTTERS IS NOT ANTICIPATED AT THIS TIME. SWEENEY
In the hours before
Special weather statement, Jun 14, 6:47 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
647 PM CDT FRI JUN 14 2013
LAZ054-055-150030-
LOWER ST. MARTIN LA-ST. MARY LA-
647 PM CDT FRI JUN 14 2013
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 730 PM CDT...
AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM MORGAN CITY TO 5 MILES EAST OF
FRANKLIN...MOVING SOUTH AT 15 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BAYOU VISTA...PATTERSON MEMORIAL AIRPORT...PATTERSON AND ELLERSLIE.
THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2937 9140 2941 9150 2938 9136 2945 9135
2947 9131 2951 9136 2951 9143 2963 9157
2964 9162 2974 9163 2988 9151 2975 9108
2965 9110 2960 9107 2952 9121 2954 9127
2946 9128 2938 9136 2932 9136 2932 9137
MMLocal storm report, Jun 14, 7:07 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
707 PM CDT FRI JUN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 1 NNW JENNINGS 30.24N 92.67W
06/14/2013 M49.00 MPH JEFFERSON DAVIS LA AWOS
THE JENNINGS AWOS K3R7 REPORTED A 49MPH WIND GUST
0655 PM TSTM WND GST 4 WNW BAYOU VISTA 29.71N 91.34W
06/14/2013 M48.00 MPH ST. MARY LA AWOS
THE PATTERSON AWOS KPTN REPORTED A 48MPH WIND GUST
&&
RDEALSpecial weather statement, Jun 14, 7:45 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
745 PM CDT FRI JUN 14 2013
LAZ027-030-031-041-042-052-073-074-TXZ259-260-262-150145-
NORTHERN JASPER TX-NORTHERN NEWTON TX-BEAUREGARD LA-ALLEN LA-
VERNON LA-CALCASIEU LA-JEFFERSON DAVIS LA-VERMILION LA-
SOUTHERN NEWTON TX-WEST CAMERON LA-EAST CAMERON LA-
745 PM CDT FRI JUN 14 2013
...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN...VERNON...
CALCASIEU...JEFFERSON DAVIS...VERMILION AND CAMERON PARISHES UNTIL
845 PM CDT...
AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM BURKEVILLE TO 9 MILES NORTHEAST OF
FRESHWATER CITY...MOVING SOUTHWEST AT 15 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
IOWA...LEBLEU SETTLEMENT...STRINGTOWN...GILLIS...LOWRY AND HAYES.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2960 9272 2967 9288 2995 9325 3004 9329
3002 9333 3038 9375 3110 9413 3117 9383
3118 9364 3077 9347 3034 9296 2967 9211
2957 9215 2953 9233
MMLocal storm report, Jun 14, 8:32 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
832 PM CDT FRI JUN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL 1 E MOSS BLUFF 30.30N 93.18W
06/14/2013 E0.50 INCH CALCASIEU LA PUBLIC
PUBLIC REPORTED PEA TO DIME SIZED HAIL 1 MILE EAST OF HWY
171
&&
RDEALSpecial weather statement, Jun 14, 8:43 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
843 PM CDT FRI JUN 14 2013
LAZ030-041-042-052-073-074-TXZ216-150245-
BEAUREGARD LA-CALCASIEU LA-ORANGE TX-JEFFERSON DAVIS LA-VERMILION LA-
WEST CAMERON LA-EAST CAMERON LA-
843 PM CDT FRI JUN 14 2013
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...CALCASIEU...
JEFFERSON DAVIS...VERMILION AND CAMERON PARISHES...SIGNIFICANT
WEATHER ADVISORY FOR ORANGE COUNTY UNTIL 945 PM CDT...
AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF SULPHUR TO
FRESHWATER CITY...MOVING SOUTHWEST AT 15 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LAKE CHARLES REGIONAL AIRPORT...HACKETTS CORNER...LUNITA...CARLYSS...
SWEET LAKE...SULPHUR AND GIBBSTOWN.
THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA
TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD
DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER
IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2957 9260 2971 9299 2977 9323 2971 9386
2978 9390 2986 9379 2998 9378 3014 9369
3021 9372 3029 9371 3034 9376 3040 9375
3040 9314 2960 9205 2953 9227Special weather statement, Jun 14, 9:49 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
949 PM CDT FRI JUN 14 2013
LAZ030-041-073-074-TXZ180-201-215-216-259>262-150345-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-JEFFERSON TX-
BEAUREGARD LA-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-WEST CAMERON LA-EAST CAMERON LA-
949 PM CDT FRI JUN 14 2013
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON...
TYLER...JEFFERSON AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY
FOR BEAUREGARD...CALCASIEU AND CAMERON PARISHES UNTIL 1045 PM CDT...
AT 943 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM EBENEZER TO 8 MILES SOUTH OF
CAMERON...MOVING WEST AT 15 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
TOWN BLUFF...HOLLY BEACH...GIST...ORANGE...SABINE NATIONAL WILDLIFE
AND SPURGER.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3050 9473 3050 9455 3102 9465 3118 9368
3093 9354 3088 9358 3087 9352 3060 9337
2975 9309 2974 9367 2966 9386 2967 9403
2957 9436 2988 9436 2989 9445 3011 9445
3012 9460 3047 9473
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:16 PM CDT | Special Marine Warning | LCH | 59 min | |
| Jun 14, 7:33 PM CDT | Special Marine Warning | LCH | 42 min | |
| Jun 14, 7:45 PM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu, Vermilion | 60 min |
| Jun 14, 8:15 PM CDT | Special Marine Warning | LCH | 60 min | |
| Jun 14, 8:43 PM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 62 min |
| Jun 14, 9:04 PM CDT | Special Marine Warning | LCH | 56 min | |
| Jun 14, 9:12 PM CDT | Special Marine Warning | LCH | 63 min | |
| Jun 14, 9:49 PM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 56 min |
| Jun 14, 10:10 PM CDT | Special Marine Warning | LCH | 65 min | |
| Jun 14, 10:30 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 60 min |
| Jun 14, 10:50 PM CDT | Special Weather Statement | LCH | Hardin, Jefferson, Orange | 55 min |
| Jun 14, 11:11 PM CDT | Special Weather Statement | LCH | Tyler | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.